MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017 and (b)(6) 2018.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 21.5 diopter lens was implanted in a patient's right eye (od) on (b)(6) 2017.It was later explanted on (b)(6) 2018 due to post-op dysphotopsia and replaced with a zct150 21.5 diopter lens at axis 93.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported the explant date was actually performed on (b)(6) 2018.Also, there was no incision enlargement and no vitrectomy.There was no patient injury, the patient had no contributing medical history, and there was no other medical or surgical intervention required.It was also reported that the patient's dysphotopsia was glare at night.No additional information was provided.Correction: in review of the file, the explant date was incorrectly reported as (b)(6) 2018.The correct explant date was provided as (b)(6) 2018.Also, date of event was not captured in the initial emdr.Date of event has been updated accordingly with (b)(6) 2017.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: the initial report the date of implant was provided as (b)(6) 2017, however the correct date of implant is (b)(6) 2017.Additional information: the patient date of birth ((b)(6) 1947) and age (70) have been recorded.As a result, the following fields have been updated.Age at time of event: 70.Date of birth: (b)(6) 1947 if implanted, give date: (b)(6) 2017.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7456974
Report Number9614546-2018-00390
Device Sequence Number1235733
Product Code POE
UDI-Device Identifier05050474552173
UDI-Public(01)05050474552173(17)210801
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/13/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer04/24/2018
08/09/2018
03/07/2019
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/22/2018
08/24/2018
04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005